Saturday, November 19, 2016

Propane project



Propane Project Finished Today?

9am - I believe the answer to this question is, "Yes!"

I certainly have enough experience from all the many errors I've made buying the wrong brass fittings!

This propane line project, if I knew how to do it from the start, should have cost less than $30 bucks. I'm guessing that I've spent well over $100 bucks!! Whatta mess!


11am - Right hand and foot twitch
Do you remember me Blogging about my right hand and foot beginning to twitch? That happened during my trip to Guatemala around February of this year.

When I returned to home, and reported about this twitching to my Kaiser Primary Care Doctor, I was sent for a CAT scan. Nothing showed up. But the twitching continued.

Here's the thing about medical care. In my opinion, what happens to a patient and medical care is many times, a crap shoot [toss the dice to see what to do!]

In my case, I had three different doctors on my twitch case. Nothing came from these three Docs. And it was the crap shoot of a colonoscopy procedure that high lighted to me, what was going on. This procedure requires that a patient go off all meds 5-days prior. And I went off meds on a Friday.

On Wednesday morning, the day of the procedure, I woke up and found that my twitching had stopped!! Also, I felt extraordinarily good. At that time, I did not attribute these changes to anything. Possibly to good fortune?

The next day, Thursday, I was instructed to double up on one of my meds, in order to get back to the correct level. That med is Warfarin. A med that thins blood. By the afternoon of Thursday, my twitching returned. And I felt not too good.

I immediately took myself off of ALL my meds! And informed my doctors of my decision. In my messages to my doctors, I called Warfarin as the responsible med for my twitching. But I was highly suspicious of my doctor's decisions for prescribing ALL of my meds.

My cardiologist, who is Head of the Department of Cardiology at Kaiser, San Diego, is a cracker-jack doctor. A terrific resume! This doctor messaged me back with a 1-sentence terse comment:
"Warfarin does not cause hands to twitch."

Researching with Google
After researching on Google about what could be going on with the Warfarin and my twitching, I came across info about patients on Warfarin being subject to a Subdural Hematoma. You may read about that [here].

Conclusion: Warfarin does not cause my twitching. But Warfarin may cause a Subdural Hematoma which cause seizures, which in their mild form, may be a twitch!

Why Blog the above story now?
I would not be here in Apple Valley having the time of my life if what I described in this story had NOT occurred. 

There would be NO Miss Twayler, No Scampy. I would still be living in La Mesa at Guava Gardens Apartments. My hand and foot on my right side very likely, would still be twitching and I would be feeling lousy!

One other thing. Recently I put myself on (1) 325mg Aspirin daily as a med to reduce heart related illness. I learned this morning that Aspirin causes blood thinning, same as Warfarin. I am changing 325mg Aspirin to 81mg, immediately.

I wanted you to know about all of this stuff. 😎


2:30pm - 
Nope!
Did the propane project get finished as predicted? Nope!

But other stuff got done:
  • Scampy got tidied up from the work done inside. Work produces a mess. Isn't that always the case?
  • Our new Anderson Camper Leveler was received and looks like it will do a good job. [link]
  • Our Camco blocks arrived. They will be used under Scampy's tongue jack. (10) of them. [link]
Scampy has enough storage for all this stuff. Amazing!

3pm - Lone Wolf Thanksgiving Party!
Lone Wolf RV Park is hosting a Thanksgiving Party for all the tenants! I love that!

The food part of the party will be held in the large hall near my site. Afterwards. we will build a big bonfire in the yard behind the office. There is a big pit for fire there.

I am all excited about today! 😎

I just loved the stuffing!

PS: At the bonfire, iPhone provided music entertainment playing Johnny Cash, Hank Williams Sr, songs from Crazy Heart. Big fire kept us warm when the temp dropped!



.

16 comments:

  1. Plumber here charges 225$ hour on Saturday. What do you charge? :)

    ReplyDelete
    Replies
    1. Are you paying 225$ hour? I'm on my way! 😆

      Tioga George

      .

      Delete
  2. The problem is reporting. Your doctor told you Wayfarin does not cause twitching because not enough doctors reported this as a side effect. However, HE did not report your twitching either.

    I had a similar situation where I developed pancreatitis after surgery where I was given a specific sedative. My doctor could find no other cause. When I did research online, I found that this was a very rare possibility, except that it was not reported in very many cases. But then again, no one had reported it in MY case.

    So if doctors do not report something, no one else knows it is a possibility. You saw a definite connection, but the doctors go to research and see no connection, so they tell you it is not possible! See the problem??

    ReplyDelete
    Replies
    1. Hi Grandma,

      Yes, I do understand the problem you describe.

      For me, the solution is to be highly proactive. And, I am!

      Tioga George

      .

      Delete
  3. Funny the above comment!!

    A few ties to your meds story:
    My cholesterol has been extremely high forever, have been on nearly every med out there, with little change. Some years ago, I was put on a med called Baycol. I did not like how I felt when I was taking it, After a short while, I took myself off it. Well, guess what? Within a year Baycol was discovered to cause serious side effects. It was taken off the market. If I had continued to take it, and suffered, I could have sued. If I were still alive!!

    Another: my husband has been asthmatic since 1992. He has been using inhalers 4 x a day since then. Over the years there have been some serious episodes. Well, one day , in a doctor's office siting room, he encountered somebody who was singing the praises of the newest asthma miracle drug, Advair. In the following weeks, he discovered that several other people had good results with it. Of course, it was being advertised daily on TV, too. So. That was the answer for him! Got the prescription. It was a miracle. Breathing MUCH improved, frequent shakiness went away. But. After two or three months, he came with some mysterious pains. In various places, especially his shoulders. A mystery. Various cat scans, an MRI, etc. No answer. The pains began to show up in other places. I remember one night he woke up with excruciating pain in his thumb! Well. I did some thinking. He stopped the Advair. After a few weeks time--for the meds to get out of his system---no more strange pains. In the list of possible side effects that came with the drug, nowhere was that one listed.
    Individuals have different reactions to the same drug. Sometimes we are better off letting nature take its course?!

    ReplyDelete
    Replies
    1. Hi Rose,

      Thank you sooooo much for sharing! 😀

      The story about your husband shows how serious stuff may happen from meds! We patients must be aware AND proactive!

      Tioga George

      .

      Delete
  4. Glad you switched to 81mg. 325 way to much. Since I had a stent implanted 18 years ago I have been on 81 and even that dose results in bruising and excessive bleeding from cuts.

    ReplyDelete
    Replies
    1. Hi Bill,

      In order to reduce and hopefully eliminate bruises and cuts on my forearm, I've begun wearing forearm and full arm sleeves.

      Click [here] to view what I am buying.

      George

      .

      Delete
  5. Low dose aspirin has been a medical recommendation for years. No side affects at all, in the vast majority of people.

    ReplyDelete
    Replies
    1. Hi Ed and Carol,

      My belief is, and experience has been, to adopt a guarded approach to all meds. 81mg daily aspirin included.

      Tioga George

      .

      Delete
  6. This comment has been removed by the author.

    ReplyDelete
    Replies
    1. Mister Ed,

      With respect to you, I ask:
      Do you proof read your comments before publishing?

      Tioga George

      .

      Delete
    2. This comment has been removed by the author.

      Delete
  7. Most medications prescribed by doctors likely have side effects some serious and others not as serious. That said, you have to weigh the risks with and without the use of the meds. For example some medications for high blood pressure have several side effects some I would consider serious and they significantly reduce the quality of life. However, if your blood pressure isn't controlled there are several serious side effects or risks -- one being death. My point is side effects resulting from a medication may cause discomfort and reduce the quality of life but be informed about the risks connected with not taking the medications. In some cases taking the medication and learning to cope with the side effects out weight the risks of being without the medication. It's a difficult decision we each have to weigh.

    ReplyDelete

  8. all I can say is that the baby aspirin has caused bruising that I never had before. But because it is a blodd thinner I continue to take it.

    ReplyDelete
  9. Good for you George to be reading about side effects of medications. In my opinion, and experience, doctors pay far too little attention to side effects of meds. Many of my complaints disappeared after I stopped taking statins and asthma medications. Low dose aspirin (81 mg) will be better on your stomach and will still do the same job of thinning blood, but you do not need two blood thinning medications. That would be dangerous.

    ReplyDelete

Comments